Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

A. Lorent - G. Peng

Factorization for entropy production of the Eikonal equation and regularity

created by lorent on 06 Apr 2021

[BibTeX]

Preprint

Inserted: 6 apr 2021
Last Updated: 6 apr 2021

Year: 2021

ArXiv: 2104.01467 PDF
Links: preprint

Abstract:

The Eikonal equation arises naturally in the limit of the second order Aviles-Giga functional whose $\Gamma$-convergence is a long standing challenging problem. The theory of entropy solutions of the Eikonal equation plays a central role in the variational analysis of this problem. Establishing fine structures of entropy solutions of the Eikonal equation, e.g. concentration of entropy measures on $\mathcal{H}^1$-rectifiable sets in $2$D, is arguably the key missing part for a proof of the full $\Gamma$-convergence of the Aviles-Giga functional. In the first part of this work, for $p\in (1,\frac{4}{3}]$ we establish an $L^p$ version of the main theorem of Ghiraldin and Lamy Comm. Pure Appl. Math. 73 (2020), no. 2, 317-349. Specifically we show that if $m$ is a solution to the Eikonal equation, then $m\in B^{\frac{1}{3}}_{3p,\infty,loc}$ is equivalent to all entropy productions of $m$ being in $L^p_{loc}$. This result also shows that as a consequence of a weak form of the Aviles-Giga conjecture (namely the conjecture that all solutions to the Eikonal equation whose entropy productions are in $L^p_{loc}$ are rigid) - the rigidity\flexibility threshold of the Eikonal equation is exactly the space $B^{\frac{1}{3}}_{3,\infty,loc}$.

In the second part of this paper, under the assumption that all entropy productions are in $L^p_{loc}$, we establish a factorization formula for entropy productions of solutions of the Eikonal equation in terms of the two Jin-Kohn entropies. A consequence of this formula is control of all entropy productions by the Jin-Kohn entropies in the $L^p$ setting - this is a strong extension of the main result of an earlier result of the authors Annales de l'Institut Henri Poincaré. Analyse Non Linéaire 35 (2018), no. 2, 481-516

Credits | Cookie policy | HTML 5 | CSS 2.1